Alert archive / Tennessee / Tornado Warnings in 2009

Tornado Warning 97, NWS Nashville, TN

July 30, 2009Hickman County, Perry County, Tennessee

NWS Nashville, TN issued this tornado warning at Jul 30, 2009, 8:15 PM CDT for Hickman County, Perry County, Tennessee. It was in force for 30 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 30, 2009, 8:15 PM CDT (01:15 UTC)
Expired
Jul 30, 2009, 8:45 PM CDT
In force
30 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Hickman County, TN, Perry County, TN

What was reported inside it

TimeReportWhereRemark
Jul 30, 8:28 PM CDTTSTM WND DMGLinden, TNTREES DOWN AT INTERSECTION OF HWYS 100/412, REPORTED BY 911 CENTER

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 30, 4:10 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 1.3 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2009-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1948 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2009-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 148 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1948 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
739 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
148 m²/s²
0-3 km storm-relative helicity
193 m²/s²
Significant tornado parameter
1.5
Supercell composite
9.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KOHX 310115
TOROHX
TNC081-135-310145-
/O.NEW.KOHX.TO.W.0097.090731T0115Z-090731T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
815 PM CDT THU JUL 30 2009

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  WESTERN HICKMAN COUNTY IN MIDDLE TENNESSEE...
  PERRY COUNTY IN MIDDLE TENNESSEE...

* UNTIL 845 PM CDT

* AT 814 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR LINDEN...
  MOVING NORTHEAST AT 40 MPH.

* THE TORNADO WILL BE NEAR...
  LINDEN BY 820 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

&&

LAT...LON 3569 8802 3585 8780 3585 8772 3591 8771
      3592 8769 3592 8767 3594 8761 3579 8746
      3550 8795 3554 8798 3561 8803
TIME...MOT...LOC 0115Z 232DEG 34KT 3563 8792

$$

ROSE

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at Jul 30, 6:56 PM CDT, 1 hour 19 minutes earlier.

Area forecast discussion, Jul 30, 6:56 PM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
656 PM CDT THU JUL 30 2009

.AVIATION...LOOKING AT WIDESPREAD CONVECTION THIS EVENING AND
POSSIBLY EXTENDING PAST MIDNIGHT AT CSV. LOW CLOUDS WILL EXTEND
INTO TOMORROW MORNING BEFORE DISSIPATING FOLLOWING THE PASSAGE OF
THE COLD FRONT. AS A RESULT, WINDS WILL SHIFT AROUND TO THE
NORTHWEST DURING THE DAY.
&&

ROSE
Hazardous weather outlook, Jul 30, 6:46 PM CDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
646 PM CDT THU JUL 30 2009

TNZ005>008-022>028-056>062-075-093>095-010000-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-BENTON-HOUSTON-HUMPHREYS-
DICKSON-CHEATHAM-DAVIDSON-WILSON-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-BEDFORD-WAYNE-LAWRENCE-GILES-
646 PM CDT THU JUL 30 2009

...TORNADO WATCH IN EFFECT UNTIL MIDNIGHT TONIGHT...
...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TONIGHT

A STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL GENERATE SEVERE THUNDERSTORMS
TONIGHT. THE MOST COMMON THREATS WILL BE TORNADOES...DAMAGING
WINDS OR HAIL. FLOODING DUE TO INTENSE RAINFALL IS ALSO LIKELY.
RAINFALL AMOUNTS OF 2 INCHES MAY BE COMMON OVERNIGHT. ACTIVITY
WILL LIKELY DIMINISH AFTER MIDNIGHT.

MORE INFORMATION IS AVAILABLE ON THE INTERNET AT
WWW.SRH.NOAA.GOV/OHX OR BY LISTENING TO NOAA WEATHER RADIO.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AN ACTIVE WEATHER PATTERN IS EXPECTED TO REMAIN ACROSS THE AREA
INTO EARLY NEXT WEEK...WITH SEVERAL WAVES OF SHOWERS AND
THUNDERSTORMS EXPECTED. ISOLATED SEVERE STORMS...AS WELL AS MINOR
FLOODING...WILL BE POSSIBLE

.SPOTTER INFORMATION STATEMENT...

SPOTTER AND EMERGENCY MANAGER ACTIVATION IS REQUESTED FOR TONIGHT.

TNZ009>011-029>034-063>066-077>080-010000-
MACON-CLAY-PICKETT-TROUSDALE-SMITH-JACKSON-PUTNAM-OVERTON-
FENTRESS-CANNON-DEKALB-WHITE-CUMBERLAND-COFFEE-WARREN-GRUNDY-
VAN BUREN-
646 PM CDT THU JUL 30 2009

...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TONIGHT

A STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL GENERATE STRONG
THUNDERSTORMS TONIGHT. THE MOST COMMON THREATS WILL BE
ISOLATED SEVERE THUNDERSTORMS WITH DAMAGING WINDS OR
HAIL. FLOODING MAY OCCUR DUE TO EXPECTED INTENSE RAINFALL.
RAINFALL AMOUNTS OF 1 TO 2 INCHES MAY BE COMMON OVERNIGHT. THIS
ACTIVITY WILL LIKELY DIMINISH LATE TONIGHT.

MORE INFORMATION IS AVAILABLE ON THE INTERNET AT
WWW.SRH.NOAA.GOV/OHX OR BY LISTENING TO NOAA WEATHER RADIO.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AN ACTIVE WEATHER PATTERN IS EXPECTED TO REMAIN ACROSS THE AREA
INTO EARLY NEXT WEEK...WITH SEVERAL WAVES OF SHOWERS AND
THUNDERSTORMS EXPECTED. ISOLATED SEVERE STORMS...AS WELL AS MINOR
FLOODING...WILL BE POSSIBLE

.SPOTTER INFORMATION STATEMENT...

SPOTTER AND EMERGENCY MANAGER ACTIVATION...MAY BE NECESSARY TONIGHT.

JLM

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 8:34 PM CDTTornado WarningOHXBenton, Humphreys26 min
Jul 30, 10:25 PM CDTAreal Flood AdvisoryOHXMontgomery3 hr

Nearby

Tornado Warnings in Tennessee, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.